Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Having heavy bleeding with stomach pain. Stopped contraceptive pills. Can this be early miscarriage?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I have been off the contraceptive pill for a year and have only had my period twice in this year. Had unprotected sex a few times and have been bleading heavily now for 5 days with lumps of blood and been in unbelievable pain in stomach and back, sometimes cramping pains that made me unable to stand up straight. I've also been sick twice and now I feel feverish and ill like a flu. I never used to bleed a lot or have severe pain when having my period. Is there a risk this was an early miscarriage and should I consult my GP or can I just assume it was a heavy period and go on like normal?
Posted Thu, 5 Dec 2013 in Menstruation and Miscarriage
Answered by Dr. S Patra 4 hours later
Brief Answer: NEED PROPER INVESTIGATION. CONSULT WITH DOCTOR. Detailed Answer: Hello, Thanks for writing to us. Heavy bleeding with clots or lumps following long time missed period may be due to PCOD (Poly Cystic Ovarian Disease), Hypothyroidism, Over weight, Hormonal imbalance, early miscarriage (as you involved in unprotected sex), uterine fibroid or polyp etc. Here, I suggest to undergo one blood test for beta-hCG to rule out pregnancy or miscarriage. Supportive investigation like Pelvic Ultrasound Scan, Hormone test, blood prolactin level etc are required to rule out the exact cause and pinpoint the diagnosis. Proper treatment depends on diagnosis of the case. Therefore, you must consult with your gynecologist for clinical examination and relevant tests as mentioned above. Kindly, procure a complete prescription from your doctor. In the mean time, you would take healthy balanced diet with IRON supplement, drink more fluid or water to stay hydrated, take PARACETAMOL to reduce fever and body ache, maintain genital hygiene properly and take adequate rest. Hope, I have answered your query. Let me know, if you need any clarification. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor